MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 7 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 7 F; INTRODUCER, CATHETER
Model Number 406702
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure utilizing a femoral access site, when attempting to remove the sheath resistance was noted and when fully removed from the patient, a part of the sheath was left in the patient.A snare was used to remove the broken off piece and there were no adverse consequences to the patient.The procedure was still noted to have been completed.All of the pieces were accounted for with both fluoroscopy and echocardiogram.No insertion difficulties or anatomical issues were noticed when introducing the introducer.
 
Additional Manufacturer Narrative
One 7f fast-cath introducer sheath was received for evaluation.The sheath tube had been torn and separated.The distal portion of the sheath was not returned.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn sheath is consistent with damage during use.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER, CATH-LOCK LOCKING HUB, 12 CM SHEATH, 7 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11657799
Report Number3005334138-2021-00230
Device Sequence Number14492553
Product Code DYB
UDI-Device Identifier05414734216951
UDI-Public05414734216951
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K061015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number406702
Device Catalogue Number406702
Device Lot Number7360339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR